How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr.David Your Own Question
Dr.David
Dr.David, Doctor
Category: Medical
Satisfied Customers: 7192
Experience:  Internal Medicine Specialist,MBBS
6554558
Type Your Medical Question Here...
Dr.David is online now
A new question is answered every 9 seconds

Can exposure to black mold cause skin rash that mimics eczema;

This answer was rated:

Can exposure to black mold cause skin rash that mimics eczema; how is it cured?
Hello
Welcome to the just answer website.

Yes,exposure to black mold on skin can cause symptoms like eczema-redness and skin irritation,skin Rashes,open Sores on the Skin.The spores can attach themselves onto the skin as they are at times airborne & can cause such symptoms.A hypersensitivity reaction (similar to an allergy) occurs in the skin, causing inflammation. The inflammation causes the skin to become reddish & itchy.

Some blood tests and allergy tests to see if your system is being affected by mold.The following will help you greatly:Take tablet benadryl once a day.Apply cream containing hydrocortisone.
If the area is large then apply Calamine lotion.This will reduce the rashes & itching.All these medications are available at your counter without any prescription.

If still the symptoms persists,then consult your doctor as prescription medication after testing will be required accordingly.Hope this helped.

Please feel free to ask if you have any other question.

Please click green ACCEPT BUTTON so I can be paid for assisting you. BONUS and Positive Feedback are always greatly appreciated.

Regards-
Dr.David

Customer: replied 4 years ago.
Dr. David,
I appreciate your effort. I have been to 2 dermatologists and a medical doctor who have prescribed steroids, hydrocortisone, Zyrtec, corticosteroids. Therefore, the recommendation for a Benadryl tab, hydrocortisone, and Calamine lotion fell a bit lower than what I was looking for. I have an appointment with a nutritionist next week to see about correcting or tweeking my diet to amp up my immune system to fight whatever this is--again, thank you for your effort.

Sincerely XXXXX XXXXX and irritated,
Chris
Dear XXXXX,I can understand your concern & problem you are undergoing.I would also like to tell you that you need allergy tests also.Common one are:elimination-type tests.In this the suspected foods are avoided for several weeks and then gradually re-introduced one at a time and you will be observed for signs of an allergic reaction.Double-blind test, skin biopsy will also be required.
Radioallergosorbent test (RAST) is a blood test done to see whether there is true allergic reaction.

And yes,dietitian consultation is important as this will boost up your immune system.Exact diagnosis can only be made after physical & clinical examination.So I advice you to make an appointment with your doctor for these tests & examination to know the exact cause & then treatment will be done accordingly.

Also please do not forget to click green ACCEPT BUTTON so I can get credit for the time & assisting you. BONUS and Positive Feedback are always greatly appreciated.

Regards-
Dr.David
Dr.David and 2 other Medical Specialists are ready to help you

Related Medical Questions